Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 34, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 8, 2019, 9:18 PM CDT for Red Willow County, Nebraska. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 9:18 PM CDT (02:18 UTC)
- Expired
- Jul 9, 2019, 5:15 AM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted.
912 WGUS53 KGLD 090218 FFWGLD NEC145-091015- /O.NEW.KGLD.FF.W.0034.190709T0218Z-190709T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Goodland KS 918 PM CDT Mon Jul 8 2019 The National Weather Service in Goodland has issued a * Flash Flood Warning for... Northern Red Willow County in southwestern Nebraska... * Until 515 AM CDT Tuesday. * At 917 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to three inches of rain have fallen over the past three to six hours. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... McCook, Indianola and Bartley. Additional rainfall amounts of one to three inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 4026 10019 4016 10054 4035 10075 4035 10020 $$ Husted
1 follow-up statement
516 WGUS73 KGLD 091015 FFSGLD Flash Flood Statement National Weather Service Goodland KS 515 AM CDT Tue Jul 9 2019 NEC145-091023- /O.EXP.KGLD.FF.W.0034.000000T0000Z-190709T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Red Willow NE- 515 AM CDT Tue Jul 9 2019 ...THE FLASH FLOOD WARNING FOR NORTHERN RED WILLOW COUNTY WILL EXPIRE AT 515 AM CDT... The heavy rain has ended. Water levels may remain slightly elevated for several more hours, but flash flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4026 10019 4016 10054 4035 10075 4035 10020 $$ Lockhart
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:31 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 8, 6:31 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Goodland KS 531 PM MDT Mon Jul 8 2019 .UPDATE... Issued at 337 PM MDT Mon Jul 8 2019 Storms are moving into northeastern Colorado and northwestern Kansas. Strong to severe storms are possible this afternoon and into this evening with large hail, damaging winds, and localized heavy rain possible in addition to flash flooding. A Severe Thunderstorm Watch has been issued for the entire Tri- State area until 10 PM MDT/11 PM CDT. && .SHORT TERM...(This evening through Tuesday) Issued at 1245 PM MDT Mon Jul 8 2019 This afternoon, with the push of a shortwave ahead of a trough moving north of us, expecting to see some convection tonight. As of latest SPC mesoanalysis, our CWA has an axis of instability running diagonally from Yuma County, Colorado, to the border of Greeley and Wichita County Kansas. Areas along and in the northeastern-half of this area have the higher chances of severe weather. Threats include large hail, damaging winds, and flash flooding. Areas that received rainfall last night are in higher risk of seeing potential flash flooding. Tomorrow, dryer and warmer conditions are expected to prevail over the Tri-State area, as high pressure moves in over the Tri- State area. Daily highs will climb up into the low to mid 90s. Not expecting any convection after 12z on Tuesday. Tuesday night, we will see lows in the mid 50s to mid 60s. .LONG TERM...(Wednesday through Monday) Issued at 217 PM MDT Mon Jul 8 2019 Wednesday morning, a trough will continue to progress eastward over the Dakotas and northern Nebraska with a weak ridge over the Bighorns in Central Wyoming. High pressure will set up over the Central High Plains through the day Wednesday as the ridge axis shifts slightly east. Temperatures will be in the mid-80s for highs and the upper 50s to mid-60s for lows. Thursday, the high will shift slightly east, centering over Central and eastern Kansas and Oklahoma. Surface flow will become slightly south- southwest during the day. High temperatures will rebound back into the 90s for highs and the low 60s to low 70s for highs. Long term model guidance suggests that the ridge will remain in place over the Tri-State region through the end of the forecast. Return flow around the high will bring some Gulf moisture into the region. A few shortwaves moving through will bring a daily chance for showers and storms, though areal coverage will be spotty at best through Friday. Saturday and Sunday, there is a little better chance at coverage of showers and storms. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 530 PM MDT Mon Jul 8 2019 A line of thunderstorms in northeastern Colorado is slowly moving to the east. Conditions will deteriorate to MVFR between 00z and 04Z as the storms move through the area. The terminal may experience gusty thunderstorm winds during this time in addition to reduced visibility due to heavy rain and lowered ceilings. Conditions will return to VFR for the remainder of the night and through the duration of the forecast period. VFR conditions are expected to prevail at MCK terminal throughout the start of the forecast period. Showers and thunderstorms are expected to be in the area through 05Z which could lower conditions to MVFR for a few hours. Conditions will improve to VFR after showers and storms move through the area. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...AW SHORT TERM...EV LONG TERM...AW AVIATION...AW
Hazardous weather outlook, Jul 8, 4:35 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 335 PM MDT Mon Jul 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092145- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 335 PM MDT Mon Jul 8 2019 /435 PM CDT Mon Jul 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe storms are possible this afternoon and evening. A Severe Thunderstorm Watch has been issued for the entire Tri-State area until 10 PM MDT, 11 PM CDT. Scattered storms this afternoon will become more widespread this evening as they move across the region. Some of the stronger storms will produce large hail and damaging winds this evening with heavy rainfall expected as storms continue into north central Kansas and south central Nebraska late this evening and into the overnight hours. Localized flash flooding is possible, especially in areas that received rainfall last night. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 8, 8:04 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Goodland KS 704 PM MDT Mon Jul 8 2019 KSZ013-014-090130- Thomas KS-Sherman KS- 704 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES UNTIL 730 PM MDT/830 PM CDT/... At 704 PM MDT/804 PM CDT/, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Goodland, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Brewster and Edson. This includes Interstate 70 in Kansas between mile markers 22 and 42. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT/1100 PM CDT/ for northwestern Kansas. LAT...LON 3914 10167 3932 10170 3941 10128 3914 10123 TIME...MOT...LOC 0104Z 262DEG 20KT 3925 10160 024
Special weather statement, Jul 8, 8:05 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Goodland KS
705 PM MDT Mon Jul 8 2019
COZ092-090130-
Cheyenne County CO-
705 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 730 PM MDT...
At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Kit Carson, or 27 miles south of Seibert, moving
east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Cheyenne County in east central Colorado.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
LAT...LON 3903 10301 3904 10291 3904 10260 3880 10256
3879 10299
TIME...MOT...LOC 0105Z 268DEG 26KT 3890 10291
024Local storm report, Jul 8, 8:11 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 13 N SHARON SPRINGS 39.09N 101.74W
07/08/2019 M0.70 INCH WALLACE KS NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTED DIME SIZED
HAIL SOUTH OF GOODLAND, KS.
&&
EVSpecial weather statement, Jul 8, 8:31 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Goodland KS
731 PM MDT Mon Jul 8 2019
KSZ013-014-090200-
Thomas KS-Sherman KS-
731 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS AND
SOUTHEASTERN SHERMAN COUNTIES UNTIL 800 PM MDT/900 PM CDT/...
At 731 PM MDT/831 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southwest of Brewster, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Edson.
This includes Interstate 70 in Kansas between mile markers 25 and 37.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT/1100
PM CDT/ for northwestern and west central Kansas.
LAT...LON 3915 10168 3936 10158 3934 10113 3913 10122
3914 10148 3913 10160
TIME...MOT...LOC 0131Z 281DEG 12KT 3923 10148
024Special weather statement, Jul 8, 8:43 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Goodland KS 743 PM MDT Mon Jul 8 2019 COZ092-090215- Cheyenne County CO- 743 PM MDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 815 PM MDT... At 742 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 18 miles south of Stratton to 13 miles north of Chivington. Movement was northeast at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne Wells, Firstview and Arapahoe. This includes Highway 385 between mile markers 136 and 169. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. LAT...LON 3904 10260 3905 10207 3862 10209 3861 10263 TIME...MOT...LOC 0142Z 244DEG 31KT 3905 10253 3864 10255 024
Special weather statement, Jul 8, 8:58 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
758 PM MDT Mon Jul 8 2019
NEZ079-090215-
Dundy NE-
758 PM MDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUNDY COUNTY UNTIL 815 PM
MDT...
At 758 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Benkelman, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Dundy
County.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southwestern Nebraska.
LAT...LON 4015 10138 4008 10178 4026 10185 4035 10167
4035 10156
TIME...MOT...LOC 0158Z 244DEG 27KT 4020 10168
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:58 PM CDT | Special Weather Statement | GLD | Dundy | 17 min |
| Jul 8, 10:28 PM CDT | Special Weather Statement | GLD | Red Willow | 32 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.